MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPONGE 1/2 X 2 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPONGE 1/2 X 2 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-068
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A user facility reported, "fibres from the neuropathies adhered to brain tissue.Fibre tissue had to be removed from brain tissue.Length of delay unknown." deroyal industries, inc.Requested return of the device but it was unavailable.A supplier corrective action request (scar) will be issued to the supplier.This investigation is ongoing and is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "fibres from the neuropathies adhered to brain tissue.Fibre tissue had to be removed from brain tissue.Length of delay unknown.".
 
Additional Manufacturer Narrative
A user facility reported, "fibres from the neuropatties adhered to brain tissue.Fibre tissue had to be removed from brain tissue.Length of delay unknown." deroyal industries, inc.Requested return of the device but it was unavailable.A review of any corrective and preventive actions (capas) was conducted and no applicable capas were found.An inventory check was not able to be performed by deroyal as this issue is not something that could be observed prior to use.Inventory on hand was sent to supplier following review of the supplier corrective action request.A complaint to sales ratio was conducted from may 2023 to may 2025 and was found to be (b)(4).A supplier corrective action request (scar) was issued to the supplier, (b)(4).The supplier conducted a device history record (dhr) review, material specification and inspection record review, and a review of manufacturing processes.Within these reviews no material issues were found within inspection records or the manufacturing process.The manufacturing process was also reviewed and found to be conforming and production inspected did not show any defects.Ten samples of product were tested by being immersed in saline for 8 hours.Each sample maintained the material specification and integrity required.It is unknown which solution was used to moisten the sponge or for how long the product remained inside the patient during the procedure.This limits the ability to fully understand what may have contributed to the issue.Root cause: because the sample was not returned and no issues or defects were found within the investigation, the root cause was unable to be determined.Potential root cause: while the root cause is unable to be confirmed, potential cause could be connected to end user handling and excessive handling or sharp instruments into contact with the non-woven material during use.Neuro neutec sponge is a non-woven textile fabric.Excessive handling may cause fibers from non-woven sponge material to disassociate.Corrective and preventive actions: because the root cause was unable to be determined, no specific corrective or preventive actions were taken.The issue was noted however and production associates were instructed to be alert to any deviations in the process and any similar visual defects in the product.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPONGE 1/2 X 2 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22055268
Report Number1060680-2025-00036
Device Sequence Number4083962
Product Code EFQ
UDI-Device Identifier50749756037872
UDI-Public50749756037872
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30-068
Device Lot Number24041025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown